MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Model Number RBYPCLP60
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery branch using packing coil lps.During the procedure, a packing coil lp became stuck and would not advance at all past its initial position within its introducer sheath.Therefore, the packing coil lp was removed.The procedure was completed using a new packing coil lp.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report: 1.Section h.Box 6.Results code 1 should have been blank.2.Section h.Box 6.Conclusions code 1 should have been blank.Evaluation of the returned packing coil lp could not confirm that the device could not be advanced from its initial position at all.Further evaluation revealed that the embolization coil had offset coil winds, the embolization was returned advanced outside the distal tip of the introducer sheath, and the friction lock from the additional introducer sheath was on the embolization coil.This damage is incidental to the reported complaint.Based on the returned condition, the root cause of the reported complaint could not be determined.During the functional test, resistance was encountered while attempting to advance packing coil lp from its returned position due to the offset coil winds on the embolization coil, and the device could not be advanced any further.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the reported complaint due to the return condition.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12271636
Report Number3005168196-2021-01738
Device Sequence Number17237336
Product Code HCG
UDI-Device Identifier00815948021952
UDI-Public00815948021952
Combination Product (Y/N)Y
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2026
Device Model NumberRBYPCLP60
Device Catalogue NumberRBYPCLP60
Device Lot NumberF103537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Date Report Sent to FDA01/01/2005